MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.5 REAMR HD-S REAMR/IRRIGATR/ASPIRATOR; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.5 REAMR HD-S REAMR/IRRIGATR/ASPIRATOR; REAMER
Model Number 352.255S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional product code: hrx.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for ankle reconstruction surgery.During the surgery, it was found that the reamer head had sheered off at the connection to the drive shaft and ria tube assembly.The reamer head was retained inside the femur.The plastic tubing on the ria tube assembly was also found to be distorted and ruptured.The ria drive shaft cannot be disconnected from the tube assembly.All fragments that the surgeon was able to extract from the femur were extracted.There are unknown visible artifacts on the x-ray.The surgery was completed successfully with 15-minutes delay.The patient outcome was unknown.Concomitant device reported.Unknown rod (part# unknown, lot# unknown, qty 2); unknown set screw (part# unknown, lot# unknown, qty 6).This complaint involves one (1) device.This report is for (1) 14.5 reamr hd-s reamr/irrigatr/aspirator.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 - codes updated to imdrf codes.Investigation summary: the complaint device 14.5 reamr hd-s reamr/irrigatr/aspirator (product code: 352.255s, lot number: 9978762) was not received for investigation.A photo investigation was performed based on the images/x-ray attached in the notes & the photographic evidence was reviewed.It can be observed the reamer head as broken.The connection to the shaft was sheared off from the helix cutting block.However, cause for this breakage can not be determined by the photographic evidence, and no further analysis can be performed without physical product.A functional test can not be assessed since part was not returned.Also, it was attached a x-ray in which it was observed fragments of the device embedded to patient.A definitive assignable root cause could not be determined based on the provided information.A manufacturing record evaluation cannot be performed due lot number being unknown.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - no ncrs were generated during production.Device history review - review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the complaint device 14.5 reamr hd-s reamr/irrigatr/aspirator (product code: 352.255s, lot number: 9978762) was not received for investigation.A photo investigation was performed the connection to the shaft was sheared off from the helix cutting block.However, cause for this breakage can not be determinated by the photographic evidence, and no further analysis can be performed without physical product.A functional test can not be assessed since part was not returned.Also, it was attached a xray in which it was observed fragments of the device embedded to patient.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot =part # 352.255s , synthes lot # 9978762 , supplier lot # n/a , release to warehouse date: 12 jan2016, manufactured by: synthes monument.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.5 REAMR HD-S REAMR/IRRIGATR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12876126
Report Number2939274-2021-06829
Device Sequence Number14561624
Product Code HTO
UDI-Device Identifier10886982194527
UDI-Public(01)10886982194527
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.255S
Device Catalogue Number352.255S
Device Lot Number9978762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2021
Supplement Date Received by Manufacturer01/04/2022
01/31/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date01/04/2022
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 REAMING ROD BALL TIP/950-STERILE; DRIVE SFT-MINIMUM 520 LNTH-FOR USE RIA; DRIVE SHAFT SEAL-STERILE FOR RIA-2PK; GRAFT FILTER FOR RIA-STERILE; RIA TUBE ASSEMBLY MIN 520 LNTH-S 314.743
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown